Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 5, 2021, 2:48 PM CDT for Haskell County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2021, 2:48 PM CDT (19:48 UTC)
- Expired
- Aug 5, 2021, 3:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.00 in
- Wind
- 50
County Haskell County, OK
The radar
The Western Arkansas radar (KSRX), 69 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
904
WWUS84 KTSA 051948
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
248 PM CDT Thu Aug 5 2021
OKZ070-072-074-052015-
Haskell OK-Muskogee OK-Sequoyah OK-
248 PM CDT Thu Aug 5 2021
...A strong thunderstorm will impact portions of northeastern
Haskell, western Sequoyah and southeastern Muskogee Counties through
315 PM CDT...
At 248 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
south of Webbers Falls, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Vian... Gore...
Webbers Falls... Tamaha...
Lake Tenkiller State Park...
This includes Interstate 40 in Oklahoma between mile markers 280 and
298.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3533 9518 3549 9526 3562 9501 3537 9489
TIME...MOT...LOC 1948Z 248DEG 8KT 3544 9514
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
LacyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 5, 1:50 PM CDT, 58 minutes earlier.
Area forecast discussion, Aug 5, 1:50 PM CDT, 58 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 150 PM CDT Thu Aug 5 2021 .DISCUSSION... A shortwave trough is sliding across the Plains today. Higher level cloud cover in association with the wave has restricted heating across much of NE OK and far NW AR thru the day. Storms are forming to the south where daytime heating can work with the increasing synoptic scale lift from the approaching wave. Thus, the higher PoPs from the late afternoon and into the evening will be from southeast OK into western AR. Radar estimates have indicated pockets of locally heavy rainfall with the storms over central OK, and this potential will spread east into our area as well. Gusty winds will also be possible, though potential for severe gusts is pretty low. Some redevelopment of showers and storms is possible later tonight across far eastern OK into western AR, with the potential lingering into Friday morning. By Friday afternoon, the wave should be to our east, with only a slight chance of an afternoon shower or storm east of the I-49 corridor. Friday will mark the beginning of the next stretch of hot and humid weather that will persist into the first part of next week. Heat headlines are likely for some areas by Saturday. A wave passing by to our north over the weekend will bring some potential for storms to NE OK and far NW AR. Rising mid level heights should bring an end to storm chances for the beginning of the next work week. Much uncertainty exists for the latter part of next week. The latest iteration of the EC shows more ridging over the Plains compared to previous runs, so who knows if we get a true break from the upcoming heat wave toward the end of next week. FWIW, the GFS brings a weak boundary in with some shower and storm chances. We'll just have to wait and see. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 68 94 74 97 / 10 0 0 0 FSM 70 92 71 95 / 40 10 0 0 MLC 67 93 72 95 / 40 0 0 0 BVO 64 93 69 95 / 0 0 0 10 FYV 64 88 67 91 / 40 20 0 0 BYV 66 88 69 92 / 40 20 0 0 MKO 67 91 71 94 / 20 0 0 0 MIO 66 90 70 93 / 10 0 0 0 F10 66 93 71 95 / 20 0 0 0 HHW 70 91 71 93 / 20 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....30
Hazardous weather outlook, Aug 5, 12:34 PM CDT, 2 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1234 PM CDT Thu Aug 5 2021
ARZ001-002-010-011-019-020-029-OKZ049-053>076-061030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1234 PM CDT Thu Aug 5 2021
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Showers and thunderstorms are ongoing early this afternoon across
central Oklahoma, and are moving eastward toward parts of east
central and southeast Oklahoma. Additional thunderstorm development
is expected in eastern Oklahoma and northwest Arkansas through the
afternoon and into the evening, in association with a disturbance
pushing through the region. The stronger storms may produce gusty
winds.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...No Hazards.
SATURDAY AND SUNDAY...Thunderstorm Potential...
Dangerous Heat Potential.
MONDAY AND TUESDAY...Dangerous Heat Potential.
WEDNESDAY...Thunderstorm Potential...Dangerous Heat Potential.
EXTENDED DISCUSSION...
Heat and humidity will build across the area Friday and continue
through the weekend and into the next work week. Afternoon heat
index values of 100 to 109 degrees will be common over the weekend
and into next week.
Another disturbance will move through the area Saturday night
into Sunday bringing another chance for showers and storms,
mainly to northeast Oklahoma. Low chances for storms will return
by the middle of next week as activity expected to develop to the
north in Kansas could impact parts of northeast Oklahoma and
northwest Arkansas.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Aug 5, 2:48 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
248 PM CDT Thu Aug 5 2021
OKZ070-072-074-052015-
Haskell OK-Muskogee OK-Sequoyah OK-
248 PM CDT Thu Aug 5 2021
...A strong thunderstorm will impact portions of northeastern
Haskell, western Sequoyah and southeastern Muskogee Counties through
315 PM CDT...
At 248 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
south of Webbers Falls, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Vian... Gore...
Webbers Falls... Tamaha...
Lake Tenkiller State Park...
This includes Interstate 40 in Oklahoma between mile markers 280 and
298.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3533 9518 3549 9526 3562 9501 3537 9489
TIME...MOT...LOC 1948Z 248DEG 8KT 3544 9514
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 4:09 PM CDT | Special Weather Statement | TSA | Osage | 36 min |
| Aug 5, 4:23 PM CDT | Special Weather Statement | TSA | Tulsa | 37 min |
| Aug 5, 4:25 PM CDT | Special Weather Statement | TSA | Pawnee | 35 min |
| Aug 5, 4:49 PM CDT | Special Weather Statement | TSA | Tulsa | 26 min |
| Aug 5, 4:54 PM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, Pittsburg, Sequoyah | 3 hr |
| Aug 5, 5:46 PM CDT | Special Weather Statement | TSA | Osage | 29 min |
| Aug 5, 3:54 PM CDT | Special Weather Statement | TSA | Sebastian | 51 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.